MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT GUIDE SHEATH, 6F, 45CM, STRAIGHT, HYDROPHILIC COATED; INTRODUCER SHEATH

CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT GUIDE SHEATH, 6F, 45CM, STRAIGHT, HYDROPHILIC COATED; INTRODUCER SHEATH
Model Number FG-36045-001
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will not be returned for an evaluation.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Event or Problem Description
The customer reported as follows: "case was coming to the end and as the physician was pulling the sheath out the sheath unraveled inside the patient." patient present at time of event?: yes patient complications: no patient complications device/procedure outcome: procedure completed, original device used type of procedure: angiogram.
 
Additional Manufacturer Narrative
The device was not returned back to the manufacturer for the evaluation.Based on similar complaints for devices which were investigated and tested, it is likely the sheath experienced a similar failure mode.Additionally, dhr review did not provide any evidence the failure could have been process related.From the complaint description, the failure would have possibly been caused by the effects of sheath kinking and pull force through a complex anatomical path.The kinking would have occurred because of the complex anatomical path leading to weakening or breakage of the sheath while the removal process would have resulted in the coils separating from the broken shaft section.Since it was not possible to get additional information about the applied procedure after the operation, it is unknown whether the clinician had inserted the dilator during removal of sheath as required per ifu.However it is a possibility that the dilator might have not been used and it might have played a role on sheath unravelling.Without the device being available for evaluation, conclusive data could not be gathered for this complaint.Based on similar occurrences, the failure was unlikely to be a result of a design or process issue as shown in previous complaints.This would be supported by the fact that the catapult family of sheaths was shown to pass kink stability and tensile strength test requirements, and there were no manufacturing irregularities.It is possible that the sheath failure was a result of subsequent stresses introduced due to the difficult path leading to unintended breakage during removal of the sheath from the patient.Since it was not possible to get additional information about the applied procedure after the operation, it is unknown whether the clinician had inserted the dilator during removal of sheath as required per ifu.However it is a possibility that the dilator might have not been used and it might have played a role on sheath unravelling.

Brand Name
CATAPULT GUIDE SHEATH, 6F, 45CM, STRAIGHT, HYDROPHILIC COATED
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM   01277
Manufacturer Contact
juliana nuernberger
lauensteiner strasse 37
dresden, 01277
GM   01277
MDR Report Key18941405
Report Number3003637635-2024-00008
Device Sequence Number19547690
Product Code DYB
UDI-Device Identifier04251244502096
UDI-Public04251244502096
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-36045-001
Device Catalogue NumberUS-36045-F-ST-H
Device Lot Number752277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown